Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS Lake Charles, LA

March 27, 2009Allen Parish, Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 27, 2009, 7:24 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 66 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2009, 7:24 PM CDT (00:24 UTC)
Expired
Mar 27, 2009, 8:30 PM CDT
In force
66 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:28 PM CDTHAIL 1Ragley, LA
Mar 27, 7:28 PM CDTHAIL 1.75Longville, LAKPLC RELAYED PUBLIC REPORT OF GOLF BALL SIZE HAIL IN LONGVILLE.
Mar 27, 7:30 PM CDTHAIL 2.5Longville, LATENNIS BALL SIZED HAIL REPORTED IN LONGVILLE BY KPLC-TV. CONFIRMED BY PHOTOS.
Mar 27, 7:30 PM CDTHAIL 2.75Ragley, LABASEBALL SIZED HAIL REPORTED IN RAGLEY BY KPLC-TV. CONFIRMED BY PHOTOS.
Mar 27, 7:35 PM CDTHAIL 32 W Reeves, LAREPORTS OF CAR WINDOWS BROKEN OUT...3 1/2 INCH HAIL REPORTED.
Mar 27, 7:35 PM CDTHAIL 3Reeves, LA
Mar 27, 7:35 PM CDTHAIL 42 W Reeves, LAHAIL UP TO GRAPEFRUIT SIZE FELL ALONG BEL FIRETOWER ROAD WEST OF REEVES. CONFIRMED BY PHOTOS FROM KPLC-TV.
Mar 27, 7:40 PM CDTHAIL 1.75Reeves, LA
Mar 27, 8:03 PM CDTHAIL 0.88Mittie, LAPUBLIC REPORTS NICKEL SIZE HAIL IN MITTIE.
Mar 27, 8:18 PM CDTHAIL 0.88Oakdale, LANICKEL SIZE HAIL REPORTED BY PUBLIC.
Mar 27, 8:23 PM CDTHAIL 0.75Oberlin, LAPENNY SIZE HAIL IN OBERLIN RELAYED BY LOCAL MEDIA.
Mar 27, 8:26 PM CDTHAIL 1.75Oberlin, LAPUBLIC REPORTS GOLFBALL SIZE HAIL IN OBERLIN RELAYED BY LOCAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 2:54 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3258 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.4
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 280024
SVRLCH
LAC003-011-280130-
/O.NEW.KLCH.SV.W.0052.090328T0024Z-090328T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...REEVES...OBERLIN...OAKDALE...
  MITTIE...KINDER...ELIZABETH...
  EASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SUGARTOWN...RAGLEY...DRY CREEK...DE
  RIDDER...

* UNTIL 830 PM CDT

* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DE RIDDER TO RAGLEY...AND
  MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REEVES AND DRY CREEK BY 740 PM CDT...
  SUGARTOWN BY 750 PM CDT...
  MITTIE BY 755 PM CDT...
  KINDER BY 800 PM CDT...
  ELIZABETH AND OBERLIN BY 810 PM CDT...
  OAKDALE BY 825 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3088 9261 3051 9263 3050 9277 3045 9279
      3044 9331 3086 9334
TIME...MOT...LOC 0023Z 270DEG 31KT 3084 9327 3051 9321

$$

KUYPER/ERICKSON
2 follow-up statements
000 
WWUS54 KLCH 280049
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
749 PM CDT FRI MAR 27 2009

LAC003-011-280130-
/O.CON.KLCH.SV.W.0052.000000T0000Z-090328T0130Z/
ALLEN LA-BEAUREGARD LA-
749 PM CDT FRI MAR 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN BEAUREGARD AND ALLEN PARISHES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM  SUGARTOWN TO REEVES... 
MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MITTIE AND LEBLANC BY 755 PM CDT...
  ELIZABETH AND LEBLANC BY 800 PM CDT...
  OBERLIN AND KINDER BY 810 PM CDT...
  OAKDALE BY 815 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3086 9321 3088 9261 3051 9263 3050 9277
      3045 9279 3044 9331
TIME...MOT...LOC 0048Z 270DEG 31KT 3079 9294 3052 9304

$$

ERICKSON/KUYPER
000 
WWUS54 KLCH 280106
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 PM CDT FRI MAR 27 2009

LAC003-011-280130-
/O.CON.KLCH.SV.W.0052.000000T0000Z-090328T0130Z/
ALLEN LA-BEAUREGARD LA-
806 PM CDT FRI MAR 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN BEAUREGARD AND ALLEN PARISHES...

AT 803 PM CDT...A LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF  
PRODUCING GOLF BALL SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM GRANT TO MITTIE AND LEBLANC...MOVING EAST AT 35 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KINDER BY 815 PM CDT...
  OBERLIN BY 820 PM CDT...
  OAKDALE BY 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3045 9314 3085 9304 3088 9261 3051 9263
      3050 9277 3045 9279
TIME...MOT...LOC 0104Z 270DEG 31KT 3078 9294 3071 9290
          3051 9294

$$

KUYPER/ERICKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:07 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 27, 7:07 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
707 PM CDT FRI MAR 27 2009

.AVIATION...MAIN ISSUES WITH THIS TAF PACKAGE WERE THE TIMING OF
THE STRONG CONVECTION MOVING EAST ACROSS THE FORECAST AREA...AS
WELL AS THE TIMING OF THE FRONTAL BOUNDARY AND ITS ASSOCIATED
STRONG WRLY WINDS AND CLEARING SKIES. BASICALLY CARRIED THE STORMS
WEST TO EAST BEGINNING AT 00Z...AND CLEARING KLFT/KARA BY 05Z.
TIMED THE FRONT SHORTLY AFTER THESE STORMS...ARRIVING BY 02Z AT
KBPT. SHOULD THIS TIMING BE A LITTLE OPTIMISTIC...AMENDMENTS WILL
FOLLOW. VFR CONDITIONS...WITH THE EXCEPTION OF A BRIEF TEMPORARY
PERIOD OF CEILINGS BELOW 2K FEET...WILL FOLLOW THE FRONT ALL THE
WAY THROUGH THE END OF THE TAF PERIOD.

25

&&

.PREV DISCUSSION... /ISSUED 511 PM CDT FRI MAR 27 2009/

MARINE...WILL ALSO BE UPDATING THE COASTAL FORECAST TO REFLECT
LATEST CHANGE OF A TORNADO WATCH NUMBER 81 INTO THE NEAR SHORE
WATERS WEST OF CAMERON AND INCLUDING SABINE LAKE AS WELL AS TO
INCLUDE CALCAIEU LAKE.

SWEENEY

PREV DISCUSSION... /ISSUED 456 PM CDT FRI MAR 27 2009/

UPDATE...SPC COORDINATED A NEW TORNADO WATCH NUMBER 81 UNTIL 8 PM WHICH
WILL COVER SOUTHEAST TEXAS AS WELL AS CAMERON PARISH IN SOUTHWEST
LOUISIANA, THE NEAR SHORE ZONE AND THE SABINE LAKE ZONE. THIS
WATCH REPLACES A PORTION OF SEVERE TSTM WATCH NUMBER 77. TORNADO
WATCH NUMBER 79 REMAINS IN EFFECT UNTIL 9 PM FOR CENTRAL LOUISIANA
AND SOUTHWEST LOUISIANA. UPDATED ZONES WILL BE OUT SHORTLY.

SWEENEY

PREV DISCUSSION... /ISSUED 355 PM CDT FRI MAR 27 2009/

DISCUSSION...
STATIONARY FRONT DANGLING JUST SOUTH OF KLFK...JUST NORTH OF KPOE
AND KAEX...WITH SVR SUPERCELL TSTM RIDING THE BOUNDARY OVER W LA
NEAR KPOE. THE NEXT SUPERCELL NOW TAKING SHAPE JUST NORTH OF
KHOU...EXPECTED TO MOVE INTO SE TX WITHIN THE NEXT COUPLE OF
HOURS. SVR TSTM WATCH #77 CONTINUES FOR SE TX...WITH TOR WATCH #79
FOR S AND C LA NORTH OF I-10.

EXPECT TSRA COVERAGE TO INCREASE OVER LA THIS EVENING IN ADVANCE
OF THE COLD FRONT...THUS THE HIGHER POPS HERE. THE FRONT WILL BE
ENTERING SE TX SOMETIME AFTER SUNSET AND RACING EASTWARD ACROSS W
LA SHORTLY BEFORE MIDNIGHT...AND CLEAR EAST OF THE ATCHAFALAYA
RIVER BY SUNRISE SAT. MUCH COLDER AIR WILL INFILTRATE THE REGION
BEHIND THE FRONT...WITH TEMPS RUNNING 10-15 DEGREES BELOW NORMAL
FOR SAT AFTERNOON AND SUN MORNING. WITH WINDS CALMING DOWN SAT
NIGHT AND SUN AS THE HIGH SETTLES OVER THE REGION...TEMPS COULD
REACH THE MID/UPPER 30S NORTH OF US 190.

COLD SNAP WILL BE SHORT LIVED AS THE HIGH MOVES EAST BY SUN EVENING
AND MON...WITH A SOLID RETURN FLOW ESTABLISHED BY MON. THE NEXT
SYSTEM IN OUR AGGRESSIVE PROGRESSIVE PATTERN WILL BEGIN TO
INFLUENCE OUR REGION BY TUE WITH THE CHANCE OF SHRA/TSRA RETURNING.
WHILE THE GFS IS VERY AGGRESSIVE WITH AN EXTREMELY DEEP SFC LOW
(989MB) OVER E OK BY NEXT THU...THE ECMWF IS MUCH LESS AGGRESSIVE.
FOR THE FORECAST...KEPT THE CHANCE OF SHRA/TSRA TUE-THU TIME FRAME.

DML

MARINE...
STRONG POST FRONTAL WINDS EXPECTED AFTER MIDNIGHT ACROSS THE
WESTERN ZONES...WITH THE FRONT EXPECTED TO CLEAR THE EASTERN ZONES
BY SUNRISE SAT. SCA WILL BE IN EFFECT FROM 1 AM SAT THROUGH 10 AM
SUN FOR THIS STRONG POST FRONTAL FLOW. WINDS AND SEAS WILL SUBSIDE
BY SUN AFTERNOON AS THE CENTER OF THE HIGH MOVES CLOSER AND
OVERHEAD SUN EVENING INTO MON MORNING.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  62  41  67  49 /  70   0   0   0  10
KBPT  48  62  40  68  51 /  40   0   0   0  10
KAEX  46  59  37  67  42 /  70   0   0   0  10
KLFT  51  62  41  66  46 /  70   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 10 AM CDT SUNDAY
     FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM.

&&
Hazardous weather outlook, Mar 27, 5:27 AM CDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
527 AM CDT FRI MAR 27 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-281030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
527 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS INTO SOUTHERN
LOUISIANA LATE THIS AFTERNOON INTO THIS EVENING. AHEAD OF THE
FRONT...DEEP MOISTURE...STRONG SHEAR AND INSTABILITY WILL COMBINE
TO PRODUCE THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AGAIN
THIS AFTERNOON. SEVERE WEATHER IS POSSIBLE AREAWIDE. AHEAD OF THE
FRONT...ROTATING SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF
DEVELOPING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. AS THE FRONT MOVES THROUGH THE AREA...STORMS WILL
BECOME MORE LINEAR WITH STRONG STRAIGHT LINE DAMAGING WINDS THE
LIKELIEST THREAT.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS A POSSIBILITY
OF FLASH FLOODING DUE TO HEAVY RAINS FROM TRAINING STORMS. WITH
DEEP MOISTURE OVER THE AREA...STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINS WITH RATES OF UP TO 2 TO 3 INCHES AN HOUR. WITH
THE GROUND IN MANY LOCATIONS SATURATED FROM THE RAIN THE PAST FEW
DAYS...FLASH FLOODING OF LOW LYING AREAS AND URBAN AREAS CAN BE
EXPECTED IN AREAS WHERE HEAVY RAIN OCCURS.

STRONG NORTHERLY WINDS ARE EXPECTED IN THE WAKE OF THE FRONT
TONIGHT. THIS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS OVER
THE COASTAL WATERS WITH WINDS OF AT LEAST 20 TO 25 KNOTS AND SEAS
OF UP TO 7 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG NORTHERLY WINDS WILL CONTINUE THROUGH SUNDAY MORNING. A SMALL
CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE COASTAL WATERS
THROUGH EARLY SUNDAY. WINDS AND SEAS WILL DIMINISH BY SUNDAY
AFTERNOON AS HIGH PRESSURE SETTLES OVER THE AREA.

THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS IS ON TUESDAY AS
ANOTHER FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND
EVENING.

24

In the hours before

Local storm report, Mar 27, 6:32 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
632 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             15 S NEWTON             30.63N 93.76W
03/27/2009  E0.75 INCH       NEWTON             TX   PUBLIC

            PUBLIC REPORTS PENNY SIZE HAIL 15 MILES SOUTH OF NEWTON
            ON HWY 87.

&&

MGRIFFIN
Local storm report, Mar 27, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             BEVIL OAKS              30.16N 94.27W
03/27/2009  E0.88 INCH       JEFFERSON          TX   BROADCAST MEDIA

&&

KKUYPER
Local storm report, Mar 27, 6:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             4 W FIELDS              30.53N 93.64W
03/27/2009  E1.00 INCH       BEAUREGARD         LA   BROADCAST MEDIA

&&

KKUYPER
Local storm report, Mar 27, 7:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
701 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             BEVIL OAKS              30.16N 94.27W
03/27/2009  E1.50 INCH       JEFFERSON          TX   BROADCAST MEDIA

&&

KKUYPER
Local storm report, Mar 27, 7:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
714 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             SINGER                  30.65N 93.41W
03/27/2009  E1.50 INCH       BEAUREGARD         LA   PUBLIC

&&

KKUYPER
Local storm report, Mar 27, 7:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             CALL                    30.61N 93.87W
03/27/2009  E1.00 INCH       NEWTON             TX   PUBLIC

&&

KKUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:08 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu22 min
Mar 27, 7:48 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron42 min
Mar 27, 8:24 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline51 min
Mar 27, 8:25 PM CDTSevere Thunderstorm WarningLCHCalcasieu35 min
Mar 27, 8:52 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis23 min
Mar 27, 9:03 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry42 min
Mar 27, 9:21 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Jefferson Davis24 min
Mar 27, 9:33 PM CDTSevere Thunderstorm WarningLCHAvoyelles42 min
Mar 27, 9:57 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry33 min
Mar 27, 10:17 PM CDTSevere Thunderstorm WarningLCHAvoyelles28 min
Mar 27, 10:33 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.